MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PFLEX, 20G 8CM BASIC KIT (POWERGLIDE PRO); INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PFLEX, 20G 8CM BASIC KIT (POWERGLIDE PRO); INTRAVASCULAR CATHETER
Model Number F120080
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebp1302 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that during placement of the powerglide pro the catheter and the wire became severed/disconnected.The wire and the catheter were removed from the patient and the procedure was stopped.No injury to the patient was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the guidewire was confirmed, and the damage appears to be related to use of the device.One 20g x 8cm powerglide pro and deployment system were returned for investigation.The catheter was positioned over the needle.The distal 3.6cm segment of guidewire was received separate from the needle and deployment system.The guidewire push-off button was in the retracted position.No portion of the guidewire was protruding from the distal tip of the needle.A microscopic examination of the returned sample revealed residue between the needle and the catheter, which indicates that the product was used.A 4mm segment of wire was observed between the distal tip of the catheter and the needle shaft.The fractured end of the wire exhibited necking and a granular tip, which is consistent with a tensile break.The heel of the of the needle bevel exhibited deformation, which is indicative of force between the wire and the needle bevel.Forcing the wire against the heel of the needle bevel can cause the guidewire to break.The guidewire should be fully retracted in the needle before insertion.A longitudinal slit in the tubing was observed approximately 1cm from the distal tip of the catheter, which was determined to be from the needle.It appears that the guidewire and catheter were damaged against the needle tip.The product ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the ifu also states, ¿do not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.¿ the observed damage and reported complications appear to be related to use of the device.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebp1302 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PFLEX, 20G 8CM BASIC KIT (POWERGLIDE PRO)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6835163
Report Number3006260740-2017-01467
Device Sequence Number68183
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120080
Device Catalogue NumberF120080
Device Lot NumberREBP1302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1